MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHB375 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Impaired Healing (2378)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 375cc mentor memorygel boost breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral baker grade iii capsular contracture during a follow-up visit with a medical professional.She was also noted to have some delayed wound healing of the mastopexy incision sites.As a result, the patient is scheduled for bilateral breast implant removal and replacement on (b)(6) 2024.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: capsular contracture, impaired healing.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 15, 2024, mentor received the following additional information: the explantation surgery was updated.The patient underwent bilateral removal and replacement with 375cc (left-sided) and 355cc (right-sided) mentor memorygel boost breast implants on (b)(6) 2024.Date of explantation: on (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 30, 2024, the mentor analysis lab received the suspect medical device for evaluation.On september 06, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During the visual evaluation, no apparent damage or visual anomalies were observed on the breast implant device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body's individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Some patients may experience a prolonged wound healing time.Delayed wound healing may increase the risk of infection, extrusion, and necrosis.Depending on the type of surgery or the incision, wound healing times may vary.Delayed wound healing is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).